MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Model Number 10543400
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the pump has been returned and evaluated by product analysis on 17-jan-2020 with the following findings: during a visual inspection of the pump, the battery compartment was observed to be cracked from the threads to the case seal.The battery cap threads were stripped.The cap was unable to secure to the pump due to stripped cap threads.A test battery cap was able to tighten enough to the cracked compartment in order to power on the pump.Using the test cap, the pump was exercised for 12 hours with no power issues.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This complaint was previously included in the voluntary summary report submission (vmsr) and is now being submitted as an initial report with investigation findings due to the transition of the vmsr program.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.It was reported that the pump had intermittent power and the battery compartment was cracked.The battery cap was unable to be tightened.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because this issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key9636175
Report Number2531779-2020-00045
Device Sequence Number16836056
Product Code LZG
UDI-Device Identifier10840406101034
UDI-Public10840406101034
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10543400
Device Catalogue Number10543400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? Yes
Device Age28 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR